Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 49, NWS Baltimore/Washington

July 21, 20184 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 21, 2018, 7:23 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2018, 7:23 PM EDT (23:23 UTC)
Expired
Jul 21, 2018, 10:30 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties City of Fairfax, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 33 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:29 PM EDTFLOOD2 Nw Fairfax, VAVA-5678 BLOCKED BY HIGH WATER NEAR VA-664 OAKTON ROAD.
Jul 21, 7:39 PM EDTFLOOD3 Sse Chantilly, VAUS-29 LEE HIGHWAY CLOSED DUE TO HIGH WATER NEAR SANDY POINT LANE.
Jul 21, 7:45 PM EDTFLOOD1 N The I66 And I495, VAVA-3450 ARDEN STREET BLOCKED BY HIGH WATER NEAR ELM PLACE/JAWED PLACE.
Jul 21, 7:52 PM EDTFLASH FLOOD3 Se Clifton, VAMOTORIST IN TRUCK STRANDED IN HIGH WATER ON LAKEWOOD LANE IN FAIRFAX STATION.
Jul 21, 8:00 PM EDTFLOOD1 Nne Burke, VAHIGH WATER NEAR THE INTERSECTION OF BURKE ROAD AND HERITAGE SQUARE DRIVE.
Jul 21, 8:00 PM EDTFLOOD1 N The I395 And I495, VAHIGH WATER NEAR THE INTERSECTION OF EDSALL ROAD AND INDUSTRIAL DRIVE.
Jul 21, 8:00 PM EDTFLOOD2 N Oakton, VA10300 BLOCK OF LAWYERS ROAD BLOCKED BY HIGH WATER.
Jul 21, 8:00 PM EDTFLOOD2 Se Wolf Trap, VAVA-677 OLD COURTHOUSE ROAD CLOSED DUE TO HIGH WATER NEAR BESLEY ROAD.
Jul 21, 8:00 PM EDTFLOOD2 Wnw Annandale, VAVA-699 PROSPERITY AVENUE BLOCKED BY HIGH WATER NEAR WOODBURN ROAD.
Jul 21, 8:00 PM EDTFLOOD2 Wnw Burke, VAVA-643 BURKE CENTER PARKWAY BLOCKED BY HIGH WATER NEAR BURKE COMMONS ROAD.
Jul 21, 8:00 PM EDTFLOOD2 Wsw Burke, VAVA-645 BURKE LAKE ROAD BLOCKED BY HIGH WATER NEAR KILKENNY LANE.
Jul 21, 8:37 PM EDTFLASH FLOOD2 Wnw Annandale, VAWATER RESCUE OF DRIVER TRAPPED IN HIGH RUSHING WATER ON WOODBURN ROAD NEAR SPICEWOOD DRIVE.
Jul 21, 10:15 PM EDTFLOOD2 N Manassas Park, VATHE STREAM GAUGE ON BULL RUN AT MANASSAS PARK REACHED MINOR FLOOD STAGE OF 12.0 FEET AT 10:15 PM. AT THIS LEVEL, WATER COVERS BACKYARDS IN THE YORKSHIRE AREA.
Jul 21, 10:25 PM EDTFLOOD1 Nw Montclair, VAVA-2617 WINTERCRESS COURT BLOCKED BY HIGH WATER NEAR VA-2608 TALLOWWOOD DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WGUS51 KLWX 212323
FFWLWX
VAC059-153-600-685-220230-
/O.NEW.KLWX.FF.W.0049.180721T2323Z-180722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
723 PM EDT SAT JUL 21 2018

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  The City of Fairfax in northern Virginia...
  Fairfax County in northern Virginia...
  The City of Manassas Park in northern Virginia...
  Southeastern Prince William County in northern Virginia...

* Until 1030 PM EDT.

* At 722 PM EDT, Doppler radar indicated heavy rain across the area.
  Three to four inches of rain has already fallen, and an additional 
  two to three inches is expected. Flash flooding is expected to 
  begin shortly.

* Some locations that may experience flooding include...
  Centreville, Dale City, Reston, Annandale, Springfield, Fairfax,
  Vienna, Groveton, Mantua, Fort Belvoir, Woodbridge, Quantico, Lake
  Ridge, Burke, Oakton, Chantilly, Lincolnia, Tysons Corner,
  Montclair and Lorton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3869 7707 3868 7711 3862 7712 3860 7722
      3852 7727 3850 7730 3877 7745 3878 7748
      3879 7747 3892 7747 3893 7746 3894 7724

$$

DHOF
2 follow-up statements
016 
WGUS71 KLWX 220032
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
832 PM EDT SAT JUL 21 2018

VAC059-153-600-685-220230-
/O.CON.KLWX.FF.W.0049.000000T0000Z-180722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Fairfax VA-Fairfax VA-City of Manassas Park VA-
Prince William VA-
832 PM EDT SAT JUL 21 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
FAIRFAX AND SOUTHEASTERN PRINCE WILLIAM COUNTIES...THE CITY OF
FAIRFAX AND THE CITY OF MANASSAS PARK...

At 832 PM EDT, Doppler radar indicated heavy rain continues across 
the area. Many roads have become blocked by high water and area 
creeks and streams are rising rapidly.

Some locations that will experience flooding include...
Centreville, Dale City, Reston, Annandale, Springfield, Fairfax,
Vienna, Groveton, Mantua, Fort Belvoir, Woodbridge, Quantico, Lake
Ridge, Burke, Oakton, Chantilly, Lincolnia, Tysons Corner, Montclair
and Lorton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3869 7707 3868 7711 3862 7712 3860 7722
      3852 7727 3850 7730 3877 7745 3878 7748
      3879 7747 3892 7747 3893 7746 3894 7724

$$

DHOF
397 
WGUS71 KLWX 220122
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
922 PM EDT SAT JUL 21 2018

VAC059-153-600-685-220230-
/O.CON.KLWX.FF.W.0049.000000T0000Z-180722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Fairfax VA-Fairfax VA-City of Manassas Park VA-
Prince William VA-
922 PM EDT SAT JUL 21 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
FAIRFAX AND SOUTHEASTERN PRINCE WILLIAM COUNTIES...THE CITY OF
FAIRFAX AND THE CITY OF MANASSAS PARK...

At 918 PM EDT, the Fairfax County 911 center reported a water rescue 
along Woodburn Road near Spicewood Drive and the Prince William 
County 911 Center reported a water rescue at the intersection of Old 
Church Road and Crockett Road. Doppler radar indicated heavy rain 
across the warned area with amounts estimated to be between 4 and 8 
inches. Additional rainfall amounts up to one inch are expected this 
evening. 

Creeks and streams continue to rapidly rise with several above flood 
stage. Numerous roads are closed due to high water as well. 

Some locations that will experience flooding include...
Centreville, Dale City, Reston, Annandale, Springfield, Fairfax,
Vienna, Groveton, Mantua, Fort Belvoir, Woodbridge, Quantico, Lake
Ridge, Burke, Oakton, Chantilly, Lincolnia, Tysons Corner, Montclair
and Lorton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3869 7707 3868 7711 3862 7712 3860 7722
      3852 7727 3850 7730 3877 7745 3878 7748
      3879 7747 3892 7747 3893 7746 3894 7724

$$

BJL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:27 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 21, 3:27 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
327 PM EDT Sat Jul 21 2018

.SYNOPSIS...
An area of low pressure will move north across the Delmarva
Peninsula. Meanwhile, a broad and slow moving low pressure
system will drop from the Upper Midwest into the southern
Appalachians by the end of the weekend. This low will continue
to influence the Mid Atlantic during the early part of the
coming week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Low pressure is over northeast North Carolina and will continue
a track northward near the Delmarva Peninsula through this
evening. Moderate to locally heavy rain has spread across
the eastern half of the forecast area. Advection of tropical
airmass by a low level jet wrapping around the low will provide
efficient rain rates. While some of the heaviest rain rates
will be near the low track, a longer-duration band is setting up
from approximately Richmond to Frederick MD on the nose of the
low level jet. This feature was the basis of the earlier
expansion of the Flash Flood Watch. Am not sure if the high end
totals in some hi-res guidance may be realized since instability
is limited, but a lot of rain is on the way nevertheless. A few
rumbles of thunder can't be ruled out along the low track but
are overall unlikely. See WPC Mesoscale Precipitation Discussion
500 for more details on the synoptic and mesoscale players with
this system. A few comments on hydrology are also in the
section below.

A few showers or thunderstorms may graze southwestern portions
of the area as well where there is a little more sun, but this
threat will diminish this evening. The low moves north of the
area later tonight, though a bit slower than earlier projected.
Rain may last until 3 AM or so for northern Maryland, but will
be on a downward trend by that time. Off and on light rain or
drizzle could continue in convergent surface flow. Light fog and
low clouds will also predominated much of the night.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
For Sunday and Monday, upper low will be drifting south to our
west. This mean copious moisture will continue to be drawn into
the region with nearly constant chances of showers and
thunderstorms. While there will be some diurnal component,
especially to convective elements, forcing and moisture will
support chances of rain through the nights as well. Details
regarding timing and locations of heaviest rain will be ironed
out as finer scale features are identified. Unidirectional flow
and/or southeast low level flow into the terrain could enhance
the threat for locally heavy rain at times. High temperatures
will be below normal in the 80s, while lows remain in the 60s
to lower 70s due to the high dew points.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The upper low will remain anchored to our southwest through
Thursday, thanks to a blocking upper-level ridge over the northern
Atlantic. Multiple fluxes of moisture from the southeast and south,
along with the meandering trough of low pressure will induce several
rounds of showers and thunderstorms through Thursday night.
Expecting the shower and thunderstorm activity to peak during the
warmest part of the afternoon each day. Although we are currently
not anticipating widespread flooding, PWAT values approaching and
exceeding 2 inches will provide plenty of moisture for heavy
rainfall with any showers or storms. This could potentially
lead to some flooding concerns over localized areas through this
period, if heavy rain sits over one area long enough. With
constant cloud cover throughout this period, expect high
temperatures in the mid 80s, with lows only in the low to mid
70s.

The Upper level ridge over the northern Atlantic should begin to
break down and move east late Thursday into Friday. This will allow
for that stubborn upper-level trough to move out of the area.
However, the chance of showers and a few thunderstorms still linger
Friday and Friday night because of the added lift of a front. High
temperatures will be closer to normal as we could see a southwest
wind develop along a weak boundary as it moves east.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Low pressure is moving up the coast with widespread rainfall
(except CHO, which may largely miss out). Conditions are varying
between MVFR and IFR depending on the rate rate. IFR cigs become
more likely heading into the evening (again, except CHO). Some
LLWS is possible as a low level jet moves overhead through this
evening, but surface winds 10-15 kt may limit the threat. The
rain will tapers off around midnight, but low clouds likely
persist through the night with perhaps vsby reduced in fog/mist.

Conditions improving somewhat Sunday into Tuesday, but risk of
showers/t-storms will remain into Tue. Otherwise, expect BKN
cigs that are VFR during the day but could drop at night. Patchy
fog also can't be ruled out due to the moist atmosphere.

Showers and thunderstorms each day Tuesday through Thursday. The
warmest time in the afternoon into the early evening hours would be
the more prominent time to encounter these showers and
thunderstorms. Occasionally MVFR or perhaps IFR could develop with
the showers and thunderstorms through the period. Winds generally
southeast to south at 5 to 10 knots with higher gusts in
thunderstorms Tuesday through Wednesday night. Winds could become
southwesterly at 5 to 10 knots Thursday ahead of the trough.

&&

.MARINE...
Low pressure is advancing toward the waters from the south, with
SCA conditions common and gusts 25-30 kt. Gale Warning remains
in place for the Bay and lower tidal Potomac. It's still
questionable if gradient winds achieve gale criteria, but
showers could mix down stronger winds at times. Hi-res models
support this idea. May also have to monitor for waterspouts
given curved hodographs and some low level instability over the
warm waters, but this is a low threat due to lack of instability.
Winds should diminish by late tonight.

Have issued a SCA for Sunday afternoon in the mid Bay and Sunday
night north through Pooles Island due to increasing southerly
flow. This regime will continue through Monday.

Small craft advisories likely Tuesday. Small craft advisories
possible Tuesday night and Wednesday. Winds southeast to south at 10
to 15 knots gusts 20 to 25 knots Tuesday. Winds southerly around 10
knots gusts to 15 to perhaps 20 knots Tuesday night and Wednesday.

&&

.HYDROLOGY...
Given the lack of thunderstorms and relative high Flash Flood
Guidance over large parts of the area, it may be difficult to
achieve the rates with this system for true flash flooding.
However, the duration of moderate to heavy rain will likely
result in some flooding issues in urban areas, poor draining
areas, and perhaps some small streams that react quickly. At
this time, river flooding is not expected at any of the forecast
points, and uncertainty is high regarding rainfall totals for
the remainder of the week.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding remains most likely today at DC southwest
waterfront and Straits Point through tonight. Have issued an
advisory for Annapolis as well, though it's possible anomalies
decrease some as winds turn northerly/northwesterly behind the
low. Have kept Baltimore below flood for this reason.

There may be a momentary decrease in water levels early Sunday,
but they will rise again later Sunday into Monday with southerly
flow in place. Guidance continues to indicate potential for a
greater surge than what is being modeled for today.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 2 AM EDT Sunday for DCZ001.
     Coastal Flood Advisory until 8 AM EDT Sunday for DCZ001.
MD...Flash Flood Watch until 2 AM EDT Sunday for MDZ003>006-011-013-
     014-016>018-503>508.
     Coastal Flood Advisory until 2 AM EDT Sunday for MDZ017.
     Coastal Flood Advisory from midnight tonight to 5 AM EDT
     Sunday for MDZ014.
VA...Flash Flood Watch until 2 AM EDT Sunday for VAZ052>055-057-505-
     506.
WV...Flash Flood Watch until 2 AM EDT Sunday for WVZ053.
MARINE...Small Craft Advisory from 6 PM Sunday to 6 AM EDT Monday for
     ANZ531>533-537-539>542.
     Gale Warning until 4 AM EDT Sunday for ANZ530>534-537-539>543.
     Small Craft Advisory until 2 AM EDT Sunday for ANZ535-536-538.
     Small Craft Advisory from 2 PM Sunday to 6 AM EDT Monday for
     ANZ534-543.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...CJL
AVIATION...ADS/CJL
MARINE...ADS/CJL
HYDROLOGY...ADS
TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Jul 21, 12:22 PM EDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1222 PM EDT Sat Jul 21 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221630-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1222 PM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for all areas until 2 AM
Sunday. Scattered incidents of flooding are possible.

A Gale Warning is in effect for the Chesapeake Bay and lower tidal
Potomac River through late tonight for the combination of
occasionally strong gradient winds and gusty showers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-221630-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1222 PM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for until 2 AM Sunday for
Carroll, northern Baltimore and northern Harford, Howard,
Frederick, Montgomery, and Washington Counties in Maryland and
Loudoun county in northern Virginia. Scattered incidents of
flooding are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 21, 6:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLOOD            2 WNW ANNANDALE         38.85N  77.24W
07/21/2018                   FAIRFAX            VA   BROADCAST MEDIA

            WOODBURN ROAD CLOSED AT ACCOTINK CREEK DUE TO WATER
            OVER THE ROAD.

&&

EVENT NUMBER LWX1800974

DH
Local storm report, Jul 21, 7:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLOOD            2 E LORTON              38.70N  77.21W
07/21/2018                   FAIRFAX            VA   DEPT OF HIGHWAYS

            VA-748 ARMISTEAD ROAD BLOCKED BY HIGH WATER NEAR US-1
            RICHMOND HIGHWAY.

&&

EVENT NUMBER LWX1800975

DH
Local storm report, Jul 21, 7:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            1 NW RAVENSWORTH        38.81N  77.23W
07/21/2018                   FAIRFAX            VA   MESONET

            STREAM GAUGE ON ACCOTINK CREEK IN ANNANDALE REACHED
            MINOR FLOOD STAGE OF 9.5 FEET AT 6:30 PM. WOODBURN ROAD
            FLOODS AT THIS LEVEL.

&&

EVENT NUMBER LWX1800976

DH
Local storm report, Jul 21, 7:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
713 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     FLOOD            4 WSW FREDERICKSBURG    38.27N  77.55W
07/21/2018                   SPOTSYLVANIA       VA   DEPT OF HIGHWAYS

            VA-2036 KIMBERLEY LANE BLOCKED BY HIGH WATER NEAR BASIL
            COURT.

&&

EVENT NUMBER LWX1800977

DH
Local storm report, Jul 21, 7:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLOOD            2 NNE BRISTERSBURG      38.61N  77.60W
07/21/2018                   FAUQUIER           VA   DEPT OF HIGHWAYS

            VA-611 SOWEGO ROAD CLOSED AT TOWN RUN DUE TO HIGH WATER
            NEAR ELK RUN ROAD.

&&

EVENT NUMBER LWX1800978

DH
Local storm report, Jul 21, 7:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
718 PM EDT SAT JUL 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            1 ENE DAHLGREN          38.33N  77.04W
07/21/2018                   KING GEORGE        VA   911 CALL CENTER

            TWO TO THREE FEET OF STANDING WATER BLOCKS THE MAIN
            ENTRANCE TO THE DAHLGREN NAVAL BASE.

&&

EVENT NUMBER LWX1800979

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:46 AM EDTCoastal Flood AdvisoryLWXArlington, King George, City of Alexandria, City of Falls Church4 days
Jul 21, 5:05 AM EDTFlash Flood WatchLWXArlington, Fairfax, King George, Loudoun, Stafford, City of Alexandria and 2 more21 hr
Jul 21, 9:39 AM EDTGale WarningLWX13 hr
Jul 21, 2:44 PM EDTSmall Craft AdvisoryLWX4 days
Jul 21, 2:48 PM EDTAreal Flood WarningLWXSpotsylvania, Stafford, City of Fredericksburg6 hr
Jul 21, 4:41 PM EDTAreal Flood WarningLWXFairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park27 hr
Jul 21, 5:14 PM EDTAreal Flood WarningLWXFauquier18 hr
Jul 21, 5:20 PM EDTAreal Flood WarningLWXArlington, City of Alexandria, City of Falls Church23 hr
Jul 21, 5:35 PM EDTAreal Flood WarningLWXKing George27 hr
Jul 21, 6:30 PM EDTAreal Flood WarningLWXLoudoun38 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.